Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Shreveport, LA

May 9, 2007Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2007, 1:58 PM CDT for Titus County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2007, 1:58 PM CDT (18:58 UTC)
Expired
May 9, 2007, 2:45 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Titus County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:06 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 9, 11:06 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CDT WED MAY 9 2007

.DISCUSSION...
CURRENT FORECAST LOOKS TO ON TRACK FOR THE MOST PART. VISIBLE
SATELLITE SHOWING LAST NIGHTS BOUNDARIES IN TACT OVER EAST TEXAS.
LIGHT WINDS ALOFT ON SHV SOUNDING...PALESTINE PROFILER SHOWING
MID LEVEL NORTH TO SOUTH FLOW. WINNFIELD PROFILER SHOWING STILL
MID LEVEL EAST TO WEST. EXPECT SCATTERED CONVECTION OVER LA/AR TO
DRIFT WEST...AND ANYTHING DEVELOPING OVER TEXAS TO GET MORE OF A
PUSH TO THE EAST OR NE. QUESTION IS WHICH INITIALIZATION AREA CAN
GAIN A FOOT BY MID AFTERNOON FOR MORE ORGANIZED MOVEMENT OF ANY
THAT MAY BECOME SEVERE. FZL LEVEL IS HIGHER...MAYBE A FEW LESS
HAIL EVENTS TODAY.

&&

.AVIATION...
CEILINGS AND VSBYS ARE IN THE VFR CATEGORY AT ALL SITES THIS
MORNING. EXPECT CONVECTION TO DEVELOP THIS AFTERNOON CONSIDERING THE
AVAILABLE MOISTURE AND AFTN HEATING. WITH NO REAL DEFINITIVE
BOUNDARIES TO FOCUS TSTMS THIS AFTN WILL MAINTAIN THINKING IN
CURRENT TAFS OF USING CB OR VCNTY. FOG WILL LIKELY DEVELOP TONIGHT
AT ANY TAF SITES THAT RECEIVE RAINFALL THIS AFTN AND EVENING. / 02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  67  85  66 /  40  20  40  30
MLU  86  66  85  65 /  40  20  50  30
DEQ  84  64  83  63 /  40  20  50  30
TXK  85  65  84  65 /  40  20  50  30
ELD  87  64  85  64 /  40  20  50  30
TYR  85  67  83  64 /  40  20  40  30
GGG  86  66  85  64 /  40  20  40  30
LFK  88  66  87  65 /  30  20  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/02
Hazardous weather outlook, May 9, 12:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY
AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL
SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS
WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING
HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING
ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE.  THE COMPUTER
MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION
IN THE FOUR STATE AREA.

.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Local storm report, May 9, 8:37 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             SHREVEPORT              32.47N 93.80W
05/08/2007  E1.00 INCH       CADDO              LA   PUBLIC

            HAIL LASTED ABOUT 3 MINS AT YOUREE DR. AND BERT KOUNS

&&

12
Local storm report, May 9, 8:39 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     7 SE HOMER              32.72N 92.97W
05/08/2007                   CLAIBORNE          LA   LAW ENFORCEMENT

            MANY TREES DOWN, ROOF BLOWN OFF IN THE AYCOCK COMMUNITY
            NEAR INTERSECTION OF HWY 146 AND MARSALIS RD. REPORTS
            FROM LAW ENFORCEMENT AND LOCAL MEDIA.

0345 PM     HAIL             ATLANTA                 33.12N 94.16W
05/08/2007  E0.75 INCH       CASS               TX   PUBLIC

            PENNY SIZE HAIL REPORTED ALONG HWY 59 NEAR TOWN.

0508 PM     HAIL             SHREVEPORT              32.47N 93.80W
05/08/2007  E1.00 INCH       CADDO              LA   PUBLIC

            HAIL LASTED ABOUT 3 MINS AT YOUREE DR. AND BERT KOUNS

0509 PM     HAIL             SHREVEPORT              32.47N 93.80W
05/08/2007  E1.75 INCH       CADDO              LA   PUBLIC

            MULTIPLE REPORTS OF GOLF BALL SIZED HAIL NEAR THE
            INTERSECTION OF YOUREE DR. AND EAST 70TH STREET.

0530 PM     HAIL             SHREVEPORT              32.47N 93.80W
05/08/2007  E0.75 INCH       CADDO              LA   PUBLIC

            PENNY SIZE HAIL REPORTED AT I-20 AT MONKHOUSE DRIVE.

0550 PM     HAIL             DE KALB                 33.51N 94.62W
05/08/2007  E0.75 INCH       BOWIE              TX   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN TOWN.

0827 PM     HAIL             LUFKIN                  31.33N 94.73W
05/08/2007  E0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

            HAIL LASTED 2 MINUTES ON THE SOUTH SIDE OF LUFKIN

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:22 PM CDTSevere Thunderstorm WarningSHVAngelina53 min
May 9, 2:34 PM CDTSevere Thunderstorm WarningSHVNacogdoches30 min
May 9, 5:03 PM CDTSevere Thunderstorm WarningSHVClaiborne42 min
May 9, 5:07 PM CDTSevere Thunderstorm WarningSHVBienville53 min
May 9, 5:46 PM CDTSevere Thunderstorm WarningSHVClaiborne30 min
May 9, 5:51 PM CDTSevere Thunderstorm WarningSHVBossier54 min
May 9, 6:37 PM CDTSevere Thunderstorm WarningSHVBienville, Webster38 min
May 9, 3:52 PM CDTSevere Thunderstorm WarningSHVUnion38 min
May 9, 6:32 PM CDTSevere Thunderstorm WarningSHVNevada58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.